Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 5, 2008, 1:44 AM CDT for 4 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 5, 2008, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 050645 FFWDMX IAC003-159-173-175-051245- /O.NEW.KDMX.FF.W.0036.080605T0644Z-080605T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 144 AM CDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA... TAYLOR COUNTY IN SOUTHWEST IOWA... * UNTIL 745 AM CDT * AT 141 AM CDT...VERY HEAVY RAIN WAS OCCURRING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491 TIME...MOT...LOC 0644Z 180DEG 0KT 4073 9449 $$ RUSSELL
4 follow-up statements
000 WGUS73 KDMX 050735 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 235 AM CDT THU JUN 5 2008 IAC003-159-173-175-051245- /O.CON.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA- 235 AM CDT THU JUN 5 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES... AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR IOWA. LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491 TIME...MOT...LOC 0735Z 180DEG 0KT 4073 9449 $$
000 WGUS73 KDMX 050747 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 246 AM CDT THU JUN 5 2008 IAC003-159-173-175-051245- /O.CON.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA- 246 AM CDT THU JUN 5 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES... AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS THUNDERSTORMS...PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR IOWA. LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491 TIME...MOT...LOC 0746Z 180DEG 0KT 4073 9449 $$ RUSSELL
000 WGUS73 KDMX 051052 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 551 AM CDT THU JUN 5 2008 IAC003-159-173-175-051245- /O.CON.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA- 551 AM CDT THU JUN 5 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES... AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A MODERATE RAINFALL OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491 TIME...MOT...LOC 1051Z 180DEG 0KT 4073 9449 $$ RUSSELL
000 WGUS73 KDMX 051253 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 752 AM CDT THU JUN 5 2008 IAC003-159-173-175-051302- /O.EXP.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA- 752 AM CDT THU JUN 5 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES... THUNDERSTORMS HAVE ENDED..AND RUNOFF CONTINUES TO SLOW OVER THE AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491 TIME...MOT...LOC 1052Z 180DEG 0KT 4073 9449 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:14 PM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 3:14 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 314 PM CDT WED JUN 4 2008 ...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT... .SHORT TERM/TONIGHT... FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS. .LONG TERM /THURSDAY-WEDNESDAY/... ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD. NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT. TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT. HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4 INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS. STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL. THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK. && .AVIATION 05/06Z... THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO 12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL ENTER THE PICTURE THURS EVENING/NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20. SHORT TERM...REV LONG TERM...DONAVON AVIATION...LEE
Hazardous weather outlook, Jun 4, 10:36 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1036 PM CDT WED JUN 4 2008 IAZ044>050-057>062-070>075-081>086-092>097-051115- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1036 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF THE WEEK. IAZ004>007-015>017-023>028-033>039-051115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1036 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF THE WEEK. LEE
In the hours before
Local storm report, Jun 5, 12:07 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 6 N EAGLE GROVE 42.75N 93.89W
06/04/2008 WRIGHT IA LAW ENFORCEMENT
EAGLE CREEK FLOODED...CAUSING WATER OVER HIGHWAY C54 EAST
OF EAGLE GROVE.
&&
MRUSSELLLocal storm report, Jun 5, 12:20 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD 1 NNE BRIDGEWATER 41.26N 94.66W
06/05/2008 ADAIR IA EMERGENCY MNGR
CARS TRAPPED IN FLOOD WATER ON HIGHWAY 92.
&&
MRUSSELLLocal storm report, Jun 5, 12:52 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1252 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM FLASH FLOOD 1 W DUMONT 42.75N 92.99W
06/05/2008 BUTLER IA LAW ENFORCEMENT
HIGHWAY 3 AND BIRCH. WATER OVER THE ROAD.
&&
MRUSSELLLocal storm report, Jun 5, 1:18 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD MASSENA 41.25N 94.77W
06/05/2008 CASS IA LAW ENFORCEMENT
CASS COUNTY SHERRIFF OFFICE REPORTS HIGHWAY 92 NOW CLOSED
ON WEST EDGE OF MASSENA DUE TO WATER OVER THE BRIDGE.
&&
LEELocal storm report, Jun 5, 1:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HEAVY RAIN PLAINFIELD 42.84N 92.54W
06/05/2008 M1.26 INCH BREMER IA TRAINED SPOTTER
MEASURED IN 25 MINUTES.
&&
MRUSSELLLocal storm report, Jun 5, 1:34 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM FLASH FLOOD 4 S CUMBERLAND 41.22N 94.87W
06/05/2008 CASS IA LAW ENFORCEMENT
WATER DAMAGE TO A BRIDGE. COUNTY HIGHWAY 28 CLOSED SOUTH
OF HIGHWAY 92. DAMAGED BRIDGE IS 3 MILES SOUTH OF
HIGHWAY92.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Tornado Warning | DMX | Clarke, Union | 30 min |
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 57 min |
| Jun 4, 7:41 PM CDT | Tornado Warning | DMX | Adams, Taylor | 49 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 31 min |
| Jun 4, 8:25 PM CDT | Flash Flood Warning | DMX | Adams, Union | 9 hr |
| Jun 4, 8:27 PM CDT | Tornado Warning | DMX | Adams | 48 min |
| Jun 4, 8:50 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 55 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 4, 9:15 PM CDT | Tornado Warning | DMX | Adams | 14 min |
| Jun 4, 9:38 PM CDT | Tornado Warning | DMX | Clarke, Union | 52 min |
| Jun 4, 9:48 PM CDT | Tornado Warning | DMX | Union | 16 min |
| Jun 4, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 41 min |
| Jun 4, 10:10 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 50 min |
| Jun 4, 10:22 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 53 min |
| Jun 4, 10:23 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 41 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 47 min |
| Jun 4, 10:44 PM CDT | Flash Flood Warning | DMX | Clarke, Madison, Warren | 6 hr |
| Jun 4, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 38 min |
| Jun 4, 10:52 PM CDT | Flash Flood Warning | DMX | Adair, Cass | 11 hr |
| Jun 4, 10:58 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 47 min |
| Jun 4, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 52 min |
| Jun 4, 11:10 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin, Webster | 6 hr |
| Jun 4, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor, Union | 50 min |
| Jun 4, 11:12 PM CDT | Flash Flood Warning | DMX | Franklin, Humboldt, Wright | 6 hr |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 47 min |
| Jun 4, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 41 min |
| Jun 4, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 45 min |
| Jun 5, 12:11 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 43 min |
| Jun 5, 12:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 42 min |
| Jun 5, 12:33 AM CDT | Areal Flood Advisory | DMX | Emmet, Kossuth, Palo Alto | 4 hr |
| Jun 5, 12:35 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 4 hr |
| Jun 5, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 40 min |
| Jun 5, 12:48 AM CDT | Areal Flood Advisory | DMX | Dallas, Madison, Polk, Warren | 4 hr |
| Jun 5, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 40 min |
| Jun 5, 12:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 46 min |
| Jun 5, 1:05 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 40 min |
| Jun 5, 1:14 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Story | 31 min |
| Jun 5, 1:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Ringgold, Union | 41 min |
| Jun 5, 1:39 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer | 4 hr |
| Jun 5, 1:40 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 5, 1:48 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall | 11 min |
| Jun 5, 1:51 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 39 min |
| Jun 5, 2:02 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 43 min |
| Jun 5, 2:09 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 5, 2:12 AM CDT | River Flood Warning | DMX | Humboldt | 39 hr |
| Jun 5, 2:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 43 min |
| Jun 5, 2:26 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 49 min |
| Jun 5, 2:31 AM CDT | River Flood Warning | DMX | Madison, Warren | 11 days |
| Jun 5, 2:33 AM CDT | Tornado Warning | DMX | Clarke, Lucas | 21 min |
| Jun 5, 3:43 AM CDT | River Flood Warning | DMX | Webster | 24 hr |
| Jun 5, 4:17 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 24 hr |
| Jun 5, 4:45 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Jun 5, 4:50 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 25 min |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Emmet | 23 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Palo Alto | 5 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 25 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Madison, Warren | 66 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 29 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 36 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Black Hawk | 15 days |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Marshall | 13 days |
| Jun 5, 5:19 AM CDT | Areal Flood Warning | DMX | Butler, Franklin, Hamilton, Hardin, Webster, Wright | 25 hr |
| Jun 5, 5:38 AM CDT | River Flood Warning | DMX | Taylor | 4 hr |
| Jun 5, 5:45 AM CDT | Areal Flood Warning | DMX | Adams, Union | 49 hr |
| Jun 5, 7:45 AM CDT | River Flood Warning | DMX | Lucas | 5 days |
| Jun 5, 8:23 AM CDT | River Flood Warning | DMX | Decatur | 4 days |
| Jun 5, 10:02 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 10 days |
| Jun 5, 4:05 PM CDT | River Flood Warning | DMX | Black Hawk | 13 days |
| Jun 5, 4:32 PM CDT | River Flood Warning | DMX | Warren | 17 hr |
| Jun 5, 4:32 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 11 hr |
| Jun 5, 4:34 PM CDT | River Flood Warning | DMX | Polk | 40 hr |
| Jun 5, 4:44 PM CDT | Areal Flood Warning | DMX | Madison | 11 hr |
| Jun 5, 6:01 PM CDT | River Flood Warning | DMX | Wapello | 15 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.